Florida, 2019Rip Current in Florida, April 17, 2019
April 17, 2019 · NWS MLB · 1 event in 1 county or zone
A woman was unresponsive when pulled from the surf by bystanders in Daytona Beach. The woman was administered CPR and transported to a local hospital with serious injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A woman was unresponsive when pulled from the surf by bystanders in Daytona Beach. The woman was administered CPR and transported to a local hospital with serious injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 17, 8:15 AM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 17, 8:15 AM EST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
915 AM EDT Wed Apr 17 2019
.UPDATE...
...Windy Friday with Fast-Moving Strong to Severe Storms in the
Afternoon/Evening...
Nothing more to add to the forecast for this morning's update.
The 10Z XMR sounding shows a large subsidence inversion around
850 mb/5000 ft AGL and very dry air extending up through about
25000-30000 ft AGL (cirrus level). This sums up the forecast
perfectly for today...no rain with some passing cirrus clouds
overhead. In the lower levels of the atmosphere the high pressure
ridge axis to our north will provide onshore east to east-
southeasterly flow bringing in some marine stratocu from the
Atlantic. Temperatures will run near to slightly above normal
today with low 80s along the coast and mid 80s across the
interior.
&&
.AVIATION...
VFR the next 24 hours.
&&
.MARINE...
Today-Tonight (previous)...Weak surface high pressure off of the
southeast U.S. coast early this morning will continue to pull
seaward over the next 24 hours. Easterly flow today will begin to
veer more ESE/SE this evening/overnight. Wind speeds continue AOB
15 kts areawide. Seas 2-3 ft near shore and 3-4 ft offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 79 64 85 71 / 0 0 10 30
MCO 86 64 89 71 / 0 0 20 30
MLB 81 68 86 74 / 0 0 20 30
VRB 83 67 87 74 / 0 10 20 20
LEE 85 66 89 72 / 0 0 10 20
SFB 86 64 89 71 / 0 0 10 30
ORL 85 66 90 72 / 0 0 10 30
FPR 81 65 87 74 / 0 10 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Combs/Volkmer
Hazardous weather outlook, Apr 17, 4:14 AM EST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
514 AM EDT Wed Apr 17 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-180000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
514 AM EDT Wed Apr 17 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate Threat for
dangerous Rip Currents at area beaches today. While rips will be
present all day, the threat will be highest from around 1000 AM
this morning through about 400 PM this afternoon due to tidal
effects. Check with your local beach patrol for additional
information about ocean hazards. Always swim only within sight of
a lifeguard, and never swim alone.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Boating conditions are expected to deteriorate again by late
Thursday through early Saturday ahead of the next strong cold
front. Gale conditions will be likely on Friday with rapidly
building seas.
Isolated lightning storms will be possible on Thursday afternoon
ahead of the approaching front. While scattered, fast-moving,
lighting storms will be possible Friday morning and early
afternoon, latest model guidance suggests Friday mid-afternoon
and evening the best timing for a line of strong to severe
lighting storms to race southwest to northeast across east central
Florida. The primary threat will be damaging straight line winds
followed by frequent lightning strikes, heavy rain and hail. A
brief tornado or two will be possible.
Gusty southwesterly surface winds can be expected during the day
on Friday ahead of the front and a Wind Advisory may be necessary
for all of east central Florida.
An elevated threat for strong, life-threatening, rip currents
will continue through late week at area beaches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Sedlock
Rip Current, Volusia
- When
- April 17, 1:30 PM EST
- Where
- Volusia forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
Volusia County Beach Ocean Rescue reported that at approximately 1330 LST an unresponsive 58-year-old woman from Ohio was pulled from the surf by bystanders in Daytona Beach. She was administered CPR and transported to a local hospital in serious condition.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, April 17 to 18, 20192 injured · $1.2 million · 2 in hail · 49 events
- Tornadoes and Flood in Missouri, April 17 to 19, 2019$391,000 · EF0 · 28 events
- Tornadoes and Flash Flood in Oklahoma, April 17, 2019$36,000 · EF1 · 32 events
- Hail and Damaging Winds in Kansas, April 17, 2019$94,000 · 63 kt wind · 12 events
- Hail and Damaging Winds in Oklahoma, April 17, 2019$64,000 · 1 in hail · 15 events
- Tornadoes and Flooding in Texas, April 17, 2019EF0 · 33 events
- Tornadoes and Hail in Kansas, April 17 to 18, 20192 in hail · 27 events
- Hail in Missouri, April 17, 20191.75 in hail · 11 events
- Hail and Damaging Wind in Iowa, April 17, 2019$15,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Texas, April 17, 20191.75 in hail · 10 events
- Flash Flood and Hail in Kansas, April 17, 20191.75 in hail · 9 events
- Hail and Damaging Winds in Texas, April 17 to 18, 2019$5,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808501.